What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 20, 3:09 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 20, 3:09 PM EST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
409 PM EDT Tue Jul 20 2021
.NEAR TERM [Tonight through Wednesday]...Areas of showers and
thunderstorms will continue to move across the area this afternoon
and evening as impulses in sw flow aloft acts on instability and
moisture in place. Some mid-level dry air will advect into the
area from the Gulf of Mexico on Wednesday as the ridge to the
south expands northward. This will bring a temporary decrease in
areal coverage of storms as convection is expected to be more
scattered on Wednesday.
.SHORT TERM [Wednesday night through Friday night]...An increase
in convection expected again for Thursday and Friday as the ridge
is suppressed to the south and west by trough to the north. Weak
short wave energy will help produce numerous showers and storms
with deep moisture across the area. Locally heavy rainfall will be
the main threat as PWATs exceed 2". A westerly steering flow will
increase rain chances during the late afternoon near the east
coast where mergers will occur.
.LONG TERM [Saturday Through Tuesday]...The mean flow will
transition and become northeasterly this weekend as a high
pressure ridge builds north of the area. Drier air aloft will be
advected into se Ga with lower pops expected there. Scattered to
numerous diurnal storms will be possible over inland areas of ne
Florida near the east coast seabreeze as it moves well inland and
encounters better moisture. Temperatures will be close to average
with pops at or below average.
&&
.MARINE...Little change in the pattern over the Atlantic waters
the next few days with a prevailing southwest flow persisting the
next few days. Scattered to numerous showers and thunderstorms
will move eastward across the waters each afternoon and evening.
Some storms will produce strong gusty winds with heavy downpours
and frequent lightning strikes.
Rip Currents: Prevailing offshore winds and low wave heights will
keep a low risk of rip currents at area beaches through at least
Friday.
&&
.HYDROLOGY...Rivers continue to fall with minor flooding ongoing
along parts of the the Santa Fe River.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 89 73 91 73 / 30 40 30 50 20
SSI 76 91 77 91 78 / 40 50 40 40 30
JAX 74 92 76 94 76 / 30 50 30 50 20
SGJ 74 92 76 91 76 / 30 30 20 40 20
GNV 73 91 73 91 75 / 10 40 30 50 10
OCF 73 92 74 91 76 / 10 20 10 40 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 20, 3:31 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
431 PM EDT Tue Jul 20 2021
GAZ151-152-163-250-264-350-364-202115-
Pierce GA-Northeastern Charlton GA-Clinch GA-Western Charlton GA-
Brantley GA-Northern Ware GA-Southern Ware GA-
431 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIERCE...CENTRAL
BRANTLEY...CENTRAL WARE...EAST CENTRAL CLINCH AND NORTHERN CHARLTON
COUNTIES UNTIL 515 PM EDT...
* At 430 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 10 miles southeast of Manor, or 13
miles east of Argyle, moving east at 35 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Waycross, Folkston, Nahunta, Homeland, Hickox, Boggy Bay, Manor,
Braganza, Race Pond and Fort Mudge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3135 8207 3116 8188 3110 8189 3109 8192
3106 8193 3106 8194 3105 8194 3104 8191
3103 8190 3099 8192 3097 8191 3083 8194
3090 8254 3112 8259
TIME...MOT...LOC 2030Z 261DEG 29KT 3102 8243
DDSpecial weather statement, Jul 20, 3:42 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
442 PM EDT Tue Jul 20 2021
FLZ033-133-202130-
Coastal St. Johns FL-Inland St. Johns FL-
442 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS COUNTY UNTIL
530 PM EDT...
* At 442 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over World Golf Village, or 10 miles
east of Green Cove Springs, moving east at 15 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Saint Augustine, World Golf Village, South Ponte Vedra, Nocatee,
Durbin, Vilano Beach, Guana River State Park and Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2985 8155 3005 8162 3013 8135 2990 8128
TIME...MOT...LOC 2042Z 248DEG 13KT 2997 8150
DD
Special weather statement, Jul 20, 4:10 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
510 PM EDT Tue Jul 20 2021
FLZ023-024-122-425-GAZ364-202200-
Baker FL-Western Duval FL-Inland Nassau FL-Northern Columbia FL-
Western Charlton GA-
510 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...BAKER...
EAST CENTRAL COLUMBIA...WEST CENTRAL DUVAL AND SOUTH CENTRAL CHARLTON
COUNTIES UNTIL 600 PM EDT...
* At 510 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Sanderson, or 18 miles north of
Raiford, moving east at 35 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Taylor, Macclenny, Glen St. Mary, Maxville, Olustee, Sanderson,
Bryceville and Baldwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3054 8193 3019 8193 3019 8205 3018 8205
3015 8245 3019 8246 3026 8246 3026 8247
3042 8250
TIME...MOT...LOC 2110Z 255DEG 28KT 3031 8236
DDSpecial weather statement, Jul 20, 4:13 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
513 PM EDT Tue Jul 20 2021
FLZ125-133-202145-
Coastal St. Johns FL-Coastal Duval FL-
513 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 545 PM EDT...
* At 513 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Palm Valley, or near Ponte
Vedra Beach, moving northeast at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Ponte Vedra Beach, Durbin, Palm Valley, Sawgrass, Nocatee and
Bayard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3007 8148 3018 8154 3034 8136 3025 8135
3013 8131
TIME...MOT...LOC 2113Z 231DEG 19KT 3016 8142
DDSpecial weather statement, Jul 20, 4:40 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
540 PM EDT Tue Jul 20 2021
FLZ038-137-140-202230-
Inland Flagler FL-Eastern Putnam FL-Eastern Marion FL-
540 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FLAGLER...EAST CENTRAL
MARION AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 630 PM EDT...
* At 539 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Lake George, or 7 miles
southeast of Salt Springs, moving northeast at 25 mph.
* Small hail, wind gusts up to 50 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Crescent City, Andalusia and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2926 8141 2940 8142 2940 8143 2938 8145
2932 8168 2930 8167 2929 8165 2928 8164
2918 8164 2932 8176 2962 8139 2927 8119
TIME...MOT...LOC 2139Z 232DEG 22KT 2930 8163
DDSpecial weather statement, Jul 20, 5:10 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
610 PM EDT Tue Jul 20 2021
FLZ024-124-GAZ136-152>154-165-166-264-202300-
Inland Nassau FL-Coastal Nassau FL-Northeastern Charlton GA-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Brantley GA-
Coastal Camden GA-Wayne GA-
610 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...CAMDEN...GLYNN...EASTERN
BRANTLEY...SOUTHEASTERN WAYNE AND NORTHEASTERN CHARLTON COUNTIES
UNTIL 700 PM EDT...
* At 609 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Waynesville to near Hilliard. Movement was east at 20 mph.
* Wind gusts up to 40 to 45 mph and minor flooding due to heavy
rainfall is possible with these storms.
* Locations impacted include...
St. Marys, Kingsland, Brunswick, St. Simons Island, Fernandina
Beach, Hilliard, Woodbine, Callahan, Dock Junction and Kings Bay
Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3119 8125 3110 8137 3079 8142 3054 8139
3054 8149 3057 8151 3054 8152 3054 8158
3059 8163 3055 8166 3057 8170 3053 8175
3053 8195 3141 8194 3140 8158 3128 8139
3129 8139 3131 8134 3127 8122
TIME...MOT...LOC 2209Z 251DEG 19KT 3123 8185 3063 8190
HESS